MAUDE Adverse Event Report: ICU MEDICAL CHEMOLOCK BAG SPIKE; BAG SPIKE SET

ICU MEDICAL CHEMOLOCK BAG SPIKE; BAG SPIKE SET
Model Number CL-10
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Event or Problem Description
Cl-10 chemolock bag spike, lot unknown was reported that once preparation was complete and sent to the nursing staff, nurse tried to connect tubing device.At that point the blue tip dislodged from the adaptor portion.This created an open system having hazardous medication leak out of the iv bag.No patient involvement was reported.Information from the customer reveals that the leaking occurred in the pharmacy.No product was returned, therefore testing of the device could not occur.A two-year review of the complaints database revealed no other incidents for this list #/similar problem.

Brand Name
CHEMOLOCK BAG SPIKE
Common Device Name
BAG SPIKE SET
Manufacturer (Section D)
ICU MEDICAL
4455 atherton drive
salt lake city UT 84117
MDR Report Key6911059
Report Number2025816-2017-00222
Device Sequence Number13482073
Product Code ONB
UDI-Device Identifier00887709056961
UDI-Public887709056961
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-10
Device Catalogue NumberCL-10
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2017
Initial Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1